My mother has been suffering from diabetes for three years. She is 61 years old and weighs 88 pounds. She was on Gemer-1. Early morning around 5 AM, she often complains of excessive sweating and weakness. Sweating stops after taking tea, biscuit or sugar. She has stopped taking medication for the last 15 days. Due to personal loss, she has been undergoing stress and tension. Please suggest the required medical tests that she should undergo. Thank you.
Your mother is getting hypoglycemic attacks during early morning hours. Hypoglycemic attacks are episodes of low blood sugar values occurring in blood. Due to this she is having excessive sweating and weakness. Taking a sweet item is the correct treatment for such an attack. The reason for such attacks may be because of many as follows such as skipping meals, incorrect medicine dose, kidney problems, liver disease, inappropriate exertion and stress. So please do the following tests for her. Serum creatinine, FBS - fasting blood sugar, PPBS - postprandial blood sugar, SGOT (serum glutamic oxaloacetic transaminase) and SGPT (serum glutamic pyruvic transaminase). You can either revert back with the results or can consult a physician. Please ask your mother not to skip meals and to take medicines regularly.
Thank you doctor,
She underwent all tests except FBS. Following are the results of the tests: PPBS 317mg/dL, serum creatinine 0.67 mg/dL, SGOT 12.4 and SGPT 14.8. She is not on medication from last 15 days. What could be the reason for hypoglycemia attacks when she is not taking any medicine?
All the reports look fine except for the PPBS (postprandial blood sugar). It is very rare to have hypoglycemia with such high PPBS values. Probable reasons may be intentional fasting or skipping meals or not taking tablets regularly. The only way to prove it is hypoglycemia is to do glucometer testing during such episodes. I suggest tablet Metformin 500 mg tablets to be taken twice daily. Consult her specialist doctor, discuss with him or her and take the medicine with consent. Check blood sugars FBS (fasting blood sugar) and PPBS after two weeks and revert back.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Dr. Sandeep V. Nair
Education:MBBS., MD GENERAL MEDICINE., DNB GENERAL MEDICINE., DM GASTROENTEROLOGY
Professional Bio: Dr. Sandeep V. Nair is a highly skilled and established physician in the field of Medical Gastroenterology. He is an expert in tackling any complicated medical cases and can provide an expert opinion.
.. you do not take the tablet if you are not clinically diagnosed as diabetic as it could lead to serious problems. I would strongly advise you to not to take it anymore.
To prevent diabetes, one has to change the lifestyle like diet, and have to do exerc Read full
In some people it might cause irritability, insomnia (sleeplessness), hypoglycemia (low blood sugar level), hypertension, skin rashes and nervousness ... The following constitute its important ef Read full
It is very important factor for individuals to be independent in their life"
Diabetes is a metabolic syndrome entity which is characterized by hyperglycemia, high blood pressure and dyslipedemia ... Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.